MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TROCH FIXATION NAIL 400MM/LEFT-STER; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TROCH FIXATION NAIL 400MM/LEFT-STER; ROD,FIXATION,INTRAMEDULLARY
Model Number 456.421S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code: hwc.Date of implant reported as (b)(6) 2017.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a hardware removal and revision of a trochanteric fixation nail (tfn) was performed on (b)(6) 2017 due to a broken nail and non-union.The original procedure was performed in (b)(6) 2017.The removed hardware included: one (1) 11mm x 400mm tfn nail (broken below the hole for helical blade), one (1) intact helical blade and one (1) intact locking screw.It is noted that before the original procedure, the patient walked with a limp.Regarding the non-union, it was noted that the medial side of the original fracture showed healing, the lateral side of the original fracture did not.The hardware was removed without incident.The patient was revised to a new tfn construct.The procedure was completed successfully with the patient in stable condition.Concomitant devices reported: 11.0mm helical blade 105mm (456.306s, lot h045635, quantity 1), locking screw (part number unknown, lot number unknown, quantity 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed: manufacturing location: (b)(4), manufacturing date: 15-feb-2017, expiration date: 31-jan-2026: part #: 456.421s, lot#: h294122 (sterile) - 11mm/130 deg ti cann troch fixation nail 400mm/left - sterile.Quantity 6.Component parts reviewed: 456.314.3 - trochanteric fixation nail lock driver tfn, bp 55, lot h226876, 456.315.2 - trochanteric fixation nail lock 130 deg lock prong tfn, bp 55, lot h258243, 21069 - raw material lot bp-80 lot - 9876154 received from supplier ati specialty materials.Ati allvac certificate of test for (b)(4) meets specification.Raw material receiving/putaway checklist meet specification.Inspection sheet for inprocess/inspect dimensional/final met inspection acceptance criteria.No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TROCH FIXATION NAIL 400MM/LEFT-STER
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7184233
Report Number2939274-2018-50174
Device Sequence Number18865962
Product Code HSB
UDI-Device Identifier10886982227874
UDI-Public(01)10886982227874(17)EXPIRATIONUNKNOWN(10)H294122
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number456.421S
Device Catalogue Number456.421S
Device Lot NumberH294122
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2017
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;